MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9226
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero multi-fuse extension set with needleless connector occluded the following information was received by the initial reporter with the following verbatim iv pump beeping downstream occlusion intermittently about every 15 to 20 minutes.Changed pumps and checked clamps multiple times.When inspecting syringe it was still at 49ml meaning the patient had not received the medication in about 2 hours after disconnected and changing the tubing out the issue was resolved i attempted to flush through the tubing and was unable to get anything through.The tubing used was the bd max xero filtered microtubing with a lot number 244079130 bbraun alarming downstream.Occlusion with bd maxzero filtered microtubing tubing changed and able to infuse.
 
Additional Manufacturer Narrative
A2.Patient¿s birthday was not provided, 01-jan-xxxx was used based on age of patient if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
It was reported by the customer that; iv pump beeping downstream occlusion intermittently about every 15 to 20 minutes.Changed pumps and checked clamps multiple times.When inspecting syringe it was still at 49ml meaning the patient had not received the medication.One sample was received for quality investigation.Visual examination was conducted and no damages or abnormalities were identified.The extension set was then primed with water and leak was immediately identified.Further examination, under magnification, indicates that the filter body is separated in half allowing for leakage past the filter body.The customer complaint complete blockage was not verified, however, the filter component is damaged and leaks past the filter body.The investigation has been forwarded to the supplier group for determination of root cause.The supplier conducted a production review and did not identify any issues with the assembly process or find any further issues with the production batch.Due to the lack of information being provided on the medication used and duration of use.A root cause could not be established for the issue.A device history record review for material# mz9226 and lot# 24079130 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 03jul2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21767144
Report Number9616066-2025-00752
Device Sequence Number15606206
Product Code FPA
UDI-Device Identifier10885403240621
UDI-Public(01)10885403240621(10)244079130
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9226
Device Lot Number244079130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale